Alert archive / Alabama / Flash Flood Watches in 2017

Flash Flood Watch 12, NWS Mobile, AL

May 2, 20178 counties in Alabama; 5 counties in Mississippi; Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood watch at May 2, 2017, 3:07 PM CDT for 8 counties in Alabama; 5 counties in Mississippi; Escambia County, Santa Rosa County, Florida. It took effect at May 3, 2017, 7:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 2, 2017, 3:07 PM CDT (20:07 UTC)
In effect from
May 3, 2017, 7:00 PM CDT
Expired
May 4, 2017, 6:26 AM CDT
In force
11 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WGUS64 KMOB 022007
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mobile AL
307 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI AND 
PORTIONS OF SOUTHWEST ALABAMA FROM WEDNESDAY EVENING THROUGH 
THURSDAY MORNING...

ALZ051>053-261>266-MSZ067-075-076-078-079-030415-
/O.NEW.KMOB.FF.A.0012.170504T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton,
Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley,
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
307 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Mobile has issued a

* Flash Flood Watch for portions of southwest Alabama and 
  southeast Mississippi, including the following areas, in 
  southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin 
  Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, 
  Mobile Inland, and Washington. In southeast Mississippi, 
  George, Greene, Perry, Stone, and Wayne. 

* From Wednesday evening through Thursday morning

* A strong cold front approaching from the west will bring 
  periods of showers and thunderstorms with heavy rains from 
  Wednesday evening into early Thursday morning. Rainfall amounts 
  of 2 to 4 inches are expected, with locally higher amounts.

* Urban, low lying, and poor drainage areas will be the most
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
675 
WGUS64 KMOB 030419
FFAMOB

Flood Watch
National Weather Service Mobile AL
1119 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST ALABAMA FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

ALZ051>053-261>266-MSZ067-075-076-078-079-031230-
/O.CON.KMOB.FF.A.0012.170504T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton,
Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley,
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
1119 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southwest Alabama and southeast Mississippi, 
  including the following areas, in southwest Alabama, Baldwin 
  Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, 
  Mobile Central, Mobile Coastal, Mobile Inland, and Washington. 
  In southeast Mississippi, George, Greene, Perry, Stone, and 
  Wayne. 

* From Wednesday evening through Thursday morning

* A strong cold front approaching from the west will bring 
  periods of showers and thunderstorms with heavy rains from 
  Wednesday evening into early Thursday morning. Rainfall 
  amounts of 2 to 4 inches are expected, with locally higher 
  amounts. 

* Urban, low lying, and poor drainage areas will be the most 
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
747 
WGUS64 KMOB 031052
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mobile AL
552 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST ALABAMA and the western florida panhandle fROM
this evening through thursday afternoon...

ALZ055-056-059-FLZ201>204-031900-
/O.EXB.KMOB.FF.A.0012.170504T0000Z-170504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Conecuh-Escambia-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-
Including the cities of Homewood, Monroeville, Evergreen, Atmore,
Brewton, Flomaton, Century, Molino, Walnut Hill, Beulah, Ensley, 
Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, 
Milton, Bagdad, Gulf Breeze, and Navarre
552 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...

The National Weather Service in Mobile has expanded the

* Flash Flood Watch to include portions of south central Alabama 
  and northwest Florida, including the following areas, in south 
  central Alabama, Conecuh, Escambia, and Monroe. In northwest 
  Florida, Escambia Coastal, Escambia Inland, Santa Rosa 
  Coastal, and Santa Rosa Inland. 

* From this evening through Thursday afternoon

* A strong cold front approaching from the west will bring periods
  of showers and thunderstorms with heavy rains from late this
  evening through Thursday afternoon. Rainfall amounts of 2 to 4 
  inches are expected, with locally higher amounts, possibly up to
  6 inches.
 
* Urban, low lying, and poor drainage areas will be the most 
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

ALZ051>053-261>266-MSZ067-075-076-078-079-031900-
/O.EXT.KMOB.FF.A.0012.170504T0000Z-170504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton,
Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley,
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
552 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* Portions of southwest Alabama and southeast Mississippi, 
  including the following areas, in southwest Alabama, Baldwin 
  Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, 
  Mobile Central, Mobile Coastal, Mobile Inland, and Washington. 
  In southeast Mississippi, George, Greene, Perry, Stone, and 
  Wayne. 

* From this evening through Thursday afternoon

* A strong cold front approaching from the west will bring periods
  of showers and thunderstorms with heavy rains from late this
  evening through Thursday afternoon. Rainfall amounts of 2 to 4 
  inches are expected, with locally higher amounts, possibly up to
  6 inches. 

* Urban, low lying, and poor drainage areas will be the most 
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
387 
WGUS64 KMOB 032040
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mobile AL
340 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING FOR MUCH OF SOUTHEAST MISSISSIPPI...EXTREME
SOUTHWEST ALABAMA...AND MUCH OF THE WESTERN FLORIDA PANHANDLE...

ALZ051-053-055-056-059-MSZ067-032145-
/O.CAN.KMOB.FF.A.0012.170504T0000Z-170504T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw-Clarke-Monroe-Conecuh-Escambia-Wayne-
Including the cities of Butler, Lisman, Silas, Grove Hill, 
Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, 
Brewton, Flomaton, and Waynesboro
340 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Alabama and southeast
Mississippi has been cancelled. Lower rainfall amounts are
expected, which has decreased the potential for flash flooding
sufficiently to cancel the watch.

$$

ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-040445-
/O.EXT.KMOB.FF.A.0012.170504T0000Z-170504T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry-
Greene-Stone-George-
Including the cities of Chatom, Millry, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
340 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of southwest Alabama, northwest Florida, and 
  southeast Mississippi, including the following areas, in 
  southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin 
  Inland, Mobile Central, Mobile Coastal, Mobile Inland, and 
  Washington. In northwest Florida, Escambia Coastal, Escambia 
  Inland, Santa Rosa Coastal, and Santa Rosa Inland. In 
  southeast Mississippi, George, Greene, Perry, and Stone. 

* From 7 PM CDT this evening through Thursday morning

* A strong cold front approaching from the west will bring periods
  of showers and thunderstorms with heavy rains from this evening
  through Thursday morning. Rainfall amounts of 2 to 3 inches are
  expected, with locally higher amounts. 

* Urban, low lying, and poor drainage areas will be the most 
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
581 
WGUS64 KMOB 040445
FFAMOB

Flood Watch
National Weather Service Mobile AL
1145 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THURSDAY FOR MUCH 
OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND MUCH 
OF THE WESTERN FLORIDA PANHANDLE...

ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-041245-
/O.CON.KMOB.FF.A.0012.000000T0000Z-170504T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry-
Greene-Stone-George-
Including the cities of Chatom, Millry, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
1145 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...

The Flash Flood Watch continues for

* Portions of southwest Alabama, northwest Florida, and 
  southeast Mississippi, including the following areas, in 
  southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin 
  Inland, Mobile Central, Mobile Coastal, Mobile Inland, and 
  Washington. In northwest Florida, Escambia Coastal, Escambia 
  Inland, Santa Rosa Coastal, and Santa Rosa Inland. In 
  southeast Mississippi, George, Greene, Perry, and Stone. 

* Until 10 AM CDT Thursday

* A strong cold front approaching from the west will bring periods
  of showers and thunderstorms with heavy rains from this evening
  through Thursday morning. Rainfall amounts of 2 to 3 inches are
  expected, with locally higher amounts along the coastline.

* Urban, low lying, and poor drainage areas will be the most 
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
015 
WGUS64 KMOB 040831
FFAMOB

Flood Watch
National Weather Service Mobile AL
331 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING FOR MUCH OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST 
ALABAMA...AND MUCH OF THE WESTERN FLORIDA PANHANDLE...

ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-041500-
/O.CON.KMOB.FF.A.0012.000000T0000Z-170504T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry-
Greene-Stone-George-
Including the cities of Chatom, Millry, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
331 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of southwest Alabama, northwest Florida, and 
  southeast Mississippi, including the following areas, in 
  southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin 
  Inland, Mobile Central, Mobile Coastal, Mobile Inland, and 
  Washington. In northwest Florida, Escambia Coastal, Escambia 
  Inland, Santa Rosa Coastal, and Santa Rosa Inland. In 
  southeast Mississippi, George, Greene, Perry, and Stone. 

* Until 10 AM CDT this morning

* A strong cold front approaching from the west will bring periods
  of showers and embedded thunderstorms with heavy rains through 
  this morning. Additional rainfall amounts of 2 to 3 inches are 
  expected, with locally higher amounts along the coastline. 

* Urban, low lying, and poor drainage areas will be the most 
  susceptible to flash flooding. Road closures are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
138 
WGUS64 KMOB 041126
FFAMOB

Flood Watch
National Weather Service Mobile AL
626 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-041230-
/O.CAN.KMOB.FF.A.0012.000000T0000Z-170504T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry-
Greene-Stone-George-
Including the cities of Chatom, Millry, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
626 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest Alabama,
northwest Florida, and southeast Mississippi has been cancelled.

A large shield showers and embedded thunderstorms continues to 
track east over the southeast portions of the local area. Radar 
indicates moderate downpours, but the threat of heavy rainfall has
ended. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at May 2, 12:30 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 2, 12:30 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1230 PM CDT Tue May 2 2017

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...The current package is on track with no changes planned
at the moment. /29

&&

.AVIATION...
18Z issuance...VFR conditions will prevail for the next 24 hours
with mostly clear skies. Light winds follow through tonight with
southeast winds 5-15 knots developing Wednesday morning. /29

&&

.PREV DISCUSSION... /issued 701 AM CDT Tue May 2 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
02/12Z issuance...VFR conditions forecast next 24 hrs. Light
onshore winds. 12/DS

PREV DISCUSSION... /issued 442 AM CDT Tue May 2 2017/

NEAR TERM /Now Through Tuesday night/....Near zonal flow aloft
across our area today through tonight, as surface high pressure
centered over the region early this morning shifts to just east of
the area by late tonight. Light and variable winds over most of
the area this morning, becoming more southeast to south today and
more south to southwest tonight as the surface ridge drifts east.
With this light return flow developing, moisture slowly begins to
lift back north into the area after a brief period of slightly
drier air. Clear skies today and mostly clear tonight, with no
precipitation expected through the near term. With subsidence
resulting from the ridging and abundant sunshine today, look for
temperatures to warm more today than yesterday, especially over
inland areas. Highs this afternoon are expected to be in the mid
80s over all of the interior and lower 80s right along the coast.
Overnight lows tonight slightly warmer than what we currently have
early this morning, with low temperatures ranging from the
mid/upper 50s over interior zones to low//mid 60s at the coast.
12/DS

SHORT TERM /Wednesday Through Thursday night/...Zonal flow aloft
across the lower Mississippi river valley and north central gulf
states is quickly replaced by a digging mid to upper trof over
the central plains states by early Wednesday shifting east to the
lower Mississippi river valley and north central gulf states late
Wednesday night into early Thursday morning. Deep moisture aloft
is noted moving from the west by early Wednesday afternoon
followed by increasing low level moisture Wednesday afternoon
through Wednesday night, suggesting there could be flash/areal
flood risk with this next system later in the week. Model
soundings depict this well with pwats increasing to 1.8 to 2.0
inches for most of the forecast area by late Wednesday evening
continuing through early Thursday morning with mid level lapse
rates becoming mostly moist adiabatic by early Thursday morning.
Surface based instability still looks somewhat limited Wednesday
night into Thursday with cape values remaining below 1000 j/kg
over most inland areas Wednesday night through Thursday morning,
climbing to around 1200 j/kg near the immediate coast and offshore
generally around 12z Thursday morning. Strong vertical shear is
also noted by this time frame with 0-3 km helicity values ranging
from 200 to 300 m2/s2 near the coast and offshore and from 300 to
600 m2/s2 over most inland areas. As a result SPC has now
outlooked a slight risk for most inland areas of southeast
Mississippi stretching into western parts of Mobile co in Alabama
Wednesday through 12z Thursday with a marginal risk for all other
areas also during the same time frame. The severe threat will
diminish later in the day on Thursday generally after 18z. By late
Thursday afternoon into Thursday evening the main upper system
begins to lift off to the ne with fairly strong surface cold front
for this time of the year moving southeast across the the
forecast area and northern gulf waters late Thursday evening
through early Friday morning.

As for temps with better clouds moving in from the west Wednesday
afternoon and Wednesday night afternoon highs on Wednesday will
be a tad cooler than Tuesday especially over the western half of
the forecast area followed by more mild conditions Wednesday
night and early Thursday morning. Highs Wednesday will climb to
the lower to middle 80s for most areas followed by lows in the
lower to middle 60s for inland areas and upper 60s to near 70 near
the immediate coast. For Thursday in the wake of the front highs
will range from the lower to middle 70s for inland areas and the
middle 70s along the immediate coast. Lows Thursday night will
continue to be on the cool side ranging from the upper 40s to
lower 50s for inland areas and the middle 50s along the immediate
coast.

LONG TERM /Friday Through Monday/...Upper trof/low will continue
to shift slowly northeast reaching the mid Atlantic region by
Saturday evening then over the New England by Sunday. At the
surface high pressure will build south across the north central
gulf region Friday through Monday leading to mostly sunny
conditions each day and clear skies overnight with temps slightly
below seasonal levels Friday through Saturday and near normal
Sunday into Monday. Highs Friday will range from the lower to
middle 70s, middle 70s on Saturday and the lower to middle 80s
Sunday and Monday. Lows Friday night will be the coolest ranging
from the upper 40s to lower 50s inland and the middle 50s along
the coast. Lows Saturday night will range from the middle 50s
inland and the lower 60s near the coast, then the upper 50s
inland and middle 60s near the coast for Sunday night. 32/ee

MARINE...Surface high pressure centered over the marine area
Tuesday morning will shift east through late Wednesday as a cold
front approaches from the west. A light onshore flow will become
moderate to strong, along with building seas, through early Thursday
as the front approaches. The front is expected to cross the marine
area on Thursday, with a strong offshore flow developing in its
wake. A Small Craft Advisory will likely be required mid to late
week. Scattered to numerous showers and thunderstorms will accompany
the frontal passage, mainly from late Wednesday night into Thursday.
The offshore flow will diminish, with seas subsiding Friday and
Saturday as high pressure builds from the west. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 2, 5:32 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
532 AM CDT Tue May 2 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
532 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents along the Gulf beaches of
Alabama and the western Florida panhandle today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a Moderate Risk of rip currents along the Gulf beaches of
Alabama and the western Florida panhandle on Wednesday.

An upper level system and surface cold front will move east
across the north central Gulf coast region Wednesday night into
Thursday. There is a Slight Risk for severe thunderstorms over
most of our interior southeast Mississippi counties and a Marginal
Risk of severe storms elsewhere with the passage of this system.
Periods of locally heavy rain will be possible with this system
as well, especially late Wednesday night into Thursday morning.
As a result, some flash or areal flooding will be possible,
especially in areas with low terrain and poor drainage. The best
chance for flooding to occur will be west of the I-65 corridor or
generally where the heavier rainfall amounts occurred this past
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks may be
required Wednesday night through early Thursday.

GMZ630>635-650-655-670-675-031045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
532 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Increasingly strong onshore flow expected to develop Wednesday and
Wednesday night as a cold front approaches the coastal waters from
the west. Seas trending higher Wednesday and Wednesday night as
well. Scattered to numerous showers and thunderstorms are expected
with the passage of the front. Small Craft Advisories will likely
be required for portions of the marine area, especially over the
Gulf marine zones. A strong offshore flow returns on Thursday in
the wake of the frontal passage and continues into Friday. Winds
and seas will create hazardous conditions for Small Craft mid to
late week.

Nearby

Flash Flood Watches in Alabama, 2017Flash Flood Watches in Mississippi, 2017Flash Flood Watches in Florida, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.